MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14818
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a retrograde pyelogram for ureteral stent placement using an open-end ureteral catheter, the device sheared off inside the patient.The device fragments were retrieved using a grasper.No device fragments remained inside the patient.It was reported that the patient did not experience any adverse effects due to this event.Additional information has been requested.At this time, no further details have been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.It was reported on 24mar2020, of an event involving a open end ureteral catheter (rpn: 020013).During a retrograde pyelogram for ureteral stent placement, an open-end ureteral catheter was used.Reportedly, the device sheared off inside of the patient.No pieces of the device were left inside the patient as the separated parts were retrieved with graspers.There was no harm to the patient as a result of the event.The complaint device was returned for a manufacturer's evaluation.Investigation evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record , specifications, and quality control data.The complainant returned one 3 french open-end ureteral catheter for investigation.Visual examination confirmed a catheter was returned in used condition.The catheter length measured 72.2cm.The damage to the catheter was observed under magnification.The catheter was kinked 6cm and again 10cm from the distal tip, and there were several bends noted along the catheter length.The material was weak 2cm from the distal tip, and the catheter has an angle cut 6cm from the distal tip.Scrapes were visible on the catheter beginning at the 8cm ink band, length of scrape mark is 24cm.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The separated pieces that were reported were not returned.The damage to the catheter appears to have come from an instrument of unknown origin during the procedure.The damage is consistent with clinical use.There is no indication that a design process or related failure mode contributed to this event.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided on 01apr2020: a standard double j indwelling ureteral stent was placed as planned.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9928108
Report Number1820334-2020-00752
Device Sequence Number16850791
Product Code KOD
UDI-Device Identifier00827002148185
UDI-Public(01)00827002148185(17)221213(10)10211619
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2022
Device Model NumberG14818
Device Catalogue Number020013
Device Lot Number10211619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WOLF RIGHT ANGLE SCOPE
Patient Age5 YR
Patient Weight19